Delaware, 2025

Flash Flooding in Delaware, July 10, 2025

July 10, 2025 · NWS PHI · 2 events in 1 county or zone

Although low pressure and a cold front were moving east of the region, they were still close enough to cause heavy rain and flash flooding.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

Although low pressure and a cold front were moving east of the region, they were still close enough to cause heavy rain and flash flooding.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jul 10, 12:39 PM EST, 4 hours 11 minutes earlier.

Area forecast discussion, Jul 10, 12:39 PM EST, 4 hours 11 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
139 PM EDT Thu Jul 10 2025

.SYNOPSIS...
A very warm and humid airmass will remain over the region
through the weekend. Weak disturbances will move through the
area from time to time generating scattered showers and
thunderstorms with their passage, especially in the afternoon
and evening. A cold front will cross the region early next
week, with high pressure becoming more dominant for a time
towards the middle of next week.

&&

.NEAR TERM /THROUGH FRIDAY/...
Radar showing convection breaking out south and east of
Philadelphia where greatest instability resides. Latest hires
guidance maintains convection in those areas until sunset when
we lose solar heating. Isolated instances of flash flooding or
wind gust up to 40 knots is possible. Otherwise areas to the
north and west will be fair for the rest of the day.

Fog may form tonight in areas that have rainfall today,
otherwise expect a tranquil night with scattered to broken
cloud cover.

Much lower storm coverage on Friday as forcing aloft remains
weak at best. That said, isolated to widely scattered afternoon
and evening convection is possible across inland locations from
diurnal heating. Maximum heat indices will be in the mid to
upper 90s.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY/...
There continues to be a stalled out front close to the area Friday
night into Saturday. It will be located to the north and east a bit.
There will not be a lot of forcing over our area and upper-level
heights start to rise. Overall, just a stray shower or storm
possible Friday night. The front remains stalled close to the area
on Saturday. Showers and thunderstorms will have better coverage
during the day Saturday from a diurnally driven environment.
This activity looks to be focused inland and away from the
marine influence. Highs on Saturday reach into the 80s.

On Sunday, a warm front starts to lift into the region and will help
initiate some isolated showers and thunderstorms during the day. The
better coverage of showers and thunderstorms seems to be to our west
which makes since given the main trigger mechanism is a cold front
that would still be located to the northwest of our area. High
temperatures on Sunday once again reach into the 80s.

&&

.LONG TERM /SUNDAY NIGHT THROUGH WEDNESDAY/...
A cold front moves through on Monday but there is a bit of
uncertainty with timing. Right now, it looks to move through during
the day Monday. Shower and thunderstorm coverage increases during
the day as the cold front moves from west to east through the area.
Monday looks to be a day to watch for any severe or flash flooding
concerns but there is still some uncertainty at this time.

By Monday night into Tuesday, the front is mostly out of the area.
As the front moves out, the shower and thunderstorm coverage becomes
more isolated. High pressure builds in behind the front on Tuesday
into Wednesday which should allow for more dry time. Given that the
post frontal regime does not provide much relief on Tuesday and
Wednesday with temperatures in the 80s to near 90 as highs for
both days. The air mass will also remain quite humid, so even
with a high pressure system in control, a diurnally driven
shower or thunderstorm could still potentially develop.

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.

Through this evening...Light wind. Scattered thunderstorms south
and east of Philadelphia.

Tonight...VFR but MVFR in low clouds/fog especially south and
east of Philadelphia. Light winds.

Friday...VFR with scattered afternoon and evening thunderstorms.
Light winds.

Outlook...

Friday through Tuesday...Overall, VFR conditions. However,
afternoon and evening SHRA/TSRA may result in brief sub-VFR
conditions if a given storm passes over a terminal. Sub-VFR
conditions possible at night due to fog and low clouds, but
confidence low on timing and placement.

&&

.MARINE...
No marine headlines are in effect. South to southwest winds
10-15 kt and seas 3-4 feet are expected through Friday.
Scattered showers and thunderstorms especially in the afternoon
and evening.

Outlook...

Friday through Tuesday...Sub-Small Craft Advisory conditions
expected. Afternoon and evening showers and thunderstorms possible.
VSBY restrictions possible from time to time, especially at
night.

Rip Currents...

For today, a south/southwest shore parallel wind of around
10-20 MPH and breaking waves of around 2-3 feet will result in a
MODERATE risk for the Jersey Shore. With wind direction mainly
offshore along the Delaware Beaches, a LOW Risk for rip currents
is in place.

Similar conditions are expected for Friday so we'll continue
with a MODERATE risk for the Jersey shore and a LOW risk of rip
currents for the Delaware Beaches.

Rip currents occur often in the vicinities of jetties and piers
and the speed of the currents are generally maximized at low
tides.

For specific beach forecasts, visit weather.gov/beach/phi

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...None.
DE...None.
MD...None.
MARINE...None.

&&

SYNOPSIS...Franklin/Guzzo
NEAR TERM...Franklin/RCM
SHORT TERM...Guzzo
LONG TERM...Guzzo
AVIATION...Franklin/Guzzo/RCM
MARINE...Franklin/Guzzo/RCM
Hazardous weather outlook, Jul 10, 5:39 AM EST, 11 hours 11 minutes before
Hazardous Weather Outlook
National Weather Service Mount Holly NJ
639 AM EDT Thu Jul 10 2025

MDZ012-015-019-020-111045-
Kent MD-Queen Annes-Talbot-Caroline-
639 AM EDT Thu Jul 10 2025

This Hazardous Weather Outlook is for northeast Maryland.

.DAY ONE...Today and tonight.

Isolated instances of flooding are possible today.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Jul 10, 1:43 PM EST, 3 hours 7 minutes before
Preliminary Local Storm Report
National Weather Service Mount Holly NJ
243 PM EDT Thu Jul 10 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     Flash Flood      3 WSW Richland          39.47N 74.92W
07/10/2025                   Atlantic           NJ   Dept of Highways

            Multiple roads were flooded and impassable
            in Buena Vista Township, including Union
            Road and Chestnut Avenue. Some vehicles have
            been stuck in flood waters.

&&

SFJ

The radar

The Dover AFB radar (KDOX), 43 km away, was scanning. The volume nearest the first event began at 21:52 UTC.

Open the radar archive at this moment

Event by event

2 flash flood. Local standard time, as filed.

Flash Flood, Sussex

When
July 10, 4:50 PM EST to 7:50 PM EST
Where
Sussex County, 2.99 mi NE of Ocean View to 2.61 mi SE of Bethany Beach
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
38.579, -75.059

Flash flooding occurred along portions of SR 1 Coastal Hwy.

Flash Flood, Sussex

When
July 10, 4:52 PM EST to 7:52 PM EST
Where
Sussex County, 1.17 mi NNE of Bethany Beach to 1.34 mi SSE of Bethany Beach
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
38.545, -75.061

Flash flooding occurred along portions of Garfield Parkway and Hollywood Street.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Delaware in 2025Every state in 2025This day in weather historyWarnings in Delaware, July 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1284468, 1284471.